Tacrolimus-associated diabetic ketoacidosis: a case report and literature review

Stella Pak, Megan Hirschbeck, Damian Valencia, Victor Valencia, Yusuf Askaroglu, Dexter Nye, Adam Fershko
2018 Southwest Journal of Pulmonary and Critical Care  
Post-transplant diabetes mellitus is a well-established adverse effect of calcineurin inhibitors, such as tacrolimus and cyclosporine. Failure to identify and manage this side effect in a timely manner could lead to life-threatening complications like diabetic ketoacidosis (DKA). To the best of our knowledge, this is the seventh published case of an uncommon but severe, and potentially fatal, adverse effect from tacrolimus after renal transplantation. The purpose of this case report is to add
more » ... report is to add to the scant body of literature on tacrolimus-induced diabetes following renal transplantation.
doi:10.13175/swjpcc015-18 fatcat:3qjfbvcoprhp7fe3627tnuf2xe